Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 24, NWS Tallahassee, FL

March 9, 201116 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 9, 2011, 4:10 PM CST for 16 counties in Florida. It took effect at Mar 10, 2011, 2:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2011, 4:10 PM CST (22:10 UTC)
In effect from
Mar 10, 2011, 2:00 PM CST
Expired
Mar 10, 2011, 6:00 PM CST
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WWUS82 KTAE 092210
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EST WED MAR 9 2011

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTH FLORIDA FROM 3 PM 
EST /2 PM CST/ TO 7 PM EST /6 PM CST/ THURSDAY DUE TO THE COMBINATION 
OF LOW RELATIVE HUMIDITY VALUES...ELEVATED 20 FT WINDS...FREQUENT WIND
GUSTS GREATER THAN 20 KTS...AND HIGH DISPERSIONS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTH FLORIDA FROM 
FRIDAY AFTERNOON THROUGH FRIDAY EVENING DUE TO POSSIBLE LONG DURATIONS
OF LOW RELATIVE HUMIDITY VALUES...

.DISCUSSION...AS WE DRY OUT BEHIND THE FRONT TOMORROW...RELATIVE 
HUMIDITY VALUES ARE FORECAST TO BRIEFLY DROP BELOW CRITICAL LEVELS 
IN THE LATE AFTERNOON. ALTHOUGH DURATIONS WILL NOT WARRANT A RED 
FLAG WARNING...ELEVATED 20 FT WINDS...FREQUENT GUSTS OVER 20 
KTS...AND HIGH DISPERSIONS COMBINED WITH THE LOW RELATIVE HUMIDITY 
VALUES ACROSS ALL OF NORTH FLORIDA WILL PROMPT THE ISSUANCE OF A
RED FLAG WARNING FOR TOMORROW AFTERNOON. ON FRIDAY...LONG
DURATIONS OF LOW RELATIVE HUMIDITY ARE POSSIBLE AND A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR ALL OF NORTH FLORIDA FOR MOST OF THE
AFTERNOON. DRY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT
LEAST THE FIRST PART OF NEXT WEEK AND OUR FIRE WEATHER CUSTOMERS
ARE URGED TO PAY CLOSE ATTENTION FOR ANY WATCHES AND WARNINGS THAT
MAY BECOME NECESSARY OVER THE NEXT SEVERAL DAYS.

FLZ016>019-026>028-110000-
/O.UPG.KTAE.FW.A.0020.110310T1800Z-110311T0000Z/
/O.NEW.KTAE.FW.W.0024.110310T2000Z-110311T0000Z/
/O.NEW.KTAE.FW.A.0021.110311T1700Z-110312T0000Z/
GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-
INLAND TAYLOR-
510 PM EST WED MAR 9 2011

...A RED FLAG WARNING IS IN EFFECT FROM 3 PM TO 7 PM EST THURSDAY...

...A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM TO 7 PM EST THURSDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM
FRIDAY AFTERNOON THROUGH FRIDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>015-029-034-108-112-114-115-118-127-128-134-110000-
/O.NEW.KTAE.FW.W.0024.110310T2000Z-110311T0000Z/
/O.NEW.KTAE.FW.A.0021.110311T1700Z-110312T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-LAFAYETTE-INLAND DIXIE-
SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
510 PM EST WED MAR 9 2011 /410 PM CST WED MAR 9 2011/

...A RED FLAG WARNING IS IN EFFECT FROM 3 PM EST /2 PM CST/ TO 7
PM EST /6 PM CST/ THURSDAY... 

...A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM EST /2 PM CST/ TO 7 PM EST
/6 PM CST/ THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED AND
IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

HARRIGAN
2 follow-up statements
893 
WWUS82 KTAE 101055
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 AM EST THU MAR 10 2011

...A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTH FLORIDA FROM
3 PM EST /2 PM CST/ TO 7 PM EST /6 PM CST/ TODAY DUE TO THE
COMBINATION OF LOW RELATIVE HUMIDITY VALUES...ELEVATED 20 FT
WINDS...FREQUENT WIND GUSTS GREATER THAN 20 KTS...AND HIGH
DISPERSIONS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTH FLORIDA
FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING DUE TO POSSIBLE LONG
DURATIONS OF LOW RELATIVE HUMIDITY VALUES AND EXPECTED ERC VALUES
OF AT LEAST 35...

.DISCUSSION...FOLLOWING THE PASSAGE OF THE COLD FRONT THIS 
MORNING...DRIER AIR WILL SPREAD QUICKLY ACROSS THE TRI STATE AREA ON 
THE HEELS OF GUSTY NORTHWEST WINDS. ALTHOUGH RELATIVE HUMIDITY 
VALUES ARE EXPECTED TO DROP ONLY BRIEFLY TO CRITICAL LEVELS THIS 
AFTERNOON...HIGH DISPERSION LEVELS AND 20 FOOT WINDS OVER 15 MPH 
WITH FREQUENT GUSTS OVER 20 MPH WILL JUSTIFY THE RED FLAG WARNING 
FOR THE FLORIDA ZONES THIS AFTERNOON. ON FRIDAY...MUCH DRIER AIR 
WILL BE IN PLACE...AND DURATIONS OF LOW RELATIVE HUMIDITY AND ERC 
VALUES OF GREATER THAN 35 ARE EXPECTED...SO A FIRE WEATHER WATCH 
WILL REMAIN IN EFFECT FOR THE FLORIDA ZONES ON FRIDAY. 

FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-101900-
/O.CON.KTAE.FW.W.0024.110310T2000Z-110311T0000Z/
/O.CON.KTAE.FW.A.0021.110311T1700Z-110312T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-
INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-
555 AM EST THU MAR 10 2011 /455 AM CST THU MAR 10 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM EST /2 PM CST/
THIS AFTERNOON TO 7 PM EST /6 PM CST/ THIS EVENING...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM EST /2 PM CST/ TO 7 PM EST
/6 PM CST/ TODAY...DUE TO AN EXPECTED COMBINATION OF LOW RELATIVE
HUMIDITY...20 FOOT WINDS OVER 15 MPH AND HIGH DISPERSION. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING DUE TO EXPECTED L0NG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT AND ERC VALUES OF 35 OR GREATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. LOW RELATIVE HUMIDITY COMBINED WITH STRONG
WINDS AND HIGH DISPERSION VALUES WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

DUVAL
747 
WWUS82 KTAE 102007
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EST THU MAR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING
FOR THE FLORIDA BIG BEND DUE TO BRIEF DURATIONS OF RELATIVE HUMIDITY
LESS THAN 35 PERCENT AND HIGH DISPERSIONS...

...RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EST /11 AM CST/ 
UNTIL 7 PM EST /6 PM CST/ FRIDAY DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY LESS THAN 35 PERCENT AND HIGH DISPERSIONS...

.A VERY DRY AIRMASS WILL OVERSPREAD THE REGION IN THE WAKE OF A
COLD FRONT. THIS DRY AIRMASS WILL REMAIN IN PLACE INTO THE
WEEKEND...WHEN IT WILL GRADUALLY MODIFY AS WINDS SHIFT BACK TO
INCLUDE MORE OF A SOUTHERLY COMPONENT BY THE FIRST OF THE WEEK.

FLZ007>015-108-112-114-115-111130-
/O.CAN.KTAE.FW.W.0024.000000T0000Z-110311T0000Z/
/O.UPG.KTAE.FW.A.0021.110311T1700Z-110312T0000Z/
/O.NEW.KTAE.FW.W.0025.110311T1700Z-110312T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-SOUTH WALTON-COASTAL BAY-
COASTAL GULF-COASTAL FRANKLIN-
307 PM EST THU MAR 10 2011 /207 PM CST THU MAR 10 2011/

...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TO 7 PM
EST /6 PM CST/ FRIDAY...
...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TO 7 PM
EST /6 PM CST/ FRIDAY. THE RED FLAG WARNING FOR TODAY HAS BEEN
CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ016>019-026>029-034-118-127-128-134-111130-
/O.UPG.KTAE.FW.A.0021.110311T1700Z-110312T0000Z/
/O.NEW.KTAE.FW.W.0025.110311T1700Z-110312T0000Z/
/O.CON.KTAE.FW.W.0024.000000T0000Z-110311T0000Z/
GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-INLAND WAKULLA-
INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
307 PM EST THU MAR 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EST FRIDAY. A RED
FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 9, 2:05 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 9, 2:05 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EST WED MAR 9 2011

.SHORT TERM (TONIGHT THROUGH FRIDAY)...AS OF 3 PM EST...THE SEVERE
WEATHER THREAT HAS ENDED GENERALLY WEST OF A LINE FROM ASHBURN
GEORGIA TO SANTA ROSA BEACH FLORIDA AND WILL GRADUALLY END FOR THE
REMAINDER OF THE FA AS A SQUALL LINE CONTINUES TO RACE TO THE EAST.
HOWEVER...THE COLD FRONT STILL EXTENDS WELL TO OUR WEST AND RAIN
CHANCES WILL REMAIN RATHER HIGH THROUGH MOST OF THE NIGHT. THE FRONT
SHOULD BE ROUGHLY ON A DOTHAN TO PANAMA CITY LINE AT 06Z AND THEN
NEAR A VALDOSTA TO PERRY LINE AT 12Z. COOLER AND DRIER AIR WILL
FILTER INTO THE REGION THURSDAY ON BREEZY NORTHWEST WINDS.
HOWEVER...LOW LEVEL CLOUDS ASSOCIATED WITH WRAPAROUND MOISTURE MAY
STAY WITH US FOR MOST OF THE DAY THURSDAY SIMILAR TO THIS PAST
WEEKEND'S COLD FRONT. SKIES SHOULD BE CLEAR OR MOSTLY CLEAR THURSDAY
NIGHT AND WITH LIGHT WINDS...MIN TEMPS WILL DROP INTO THE 30S FOR
ALL INLAND ZONES WITH LOWER 40S ALONG THE FLORIDA COAST. MAX TEMPS
BOTH THURSDAY AND FRIDAY WILL GENERALLY BE IN THE LOWER TO MID
60S.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
THE MODELS SEEM TO BE IN GOOD AGREEMENT THROUGH THE WEEKEND THEN
BEGIN TO DIVERGE SIGNIFICANTLY SUNDAY NIGHT THROUGH THE MID-WEEK
PERIOD NEXT WEEK...WHICH WILL LEAD TO LOWER FORECAST CONFIDENCE
THROUGH THIS LATTER PERIOD. FRIDAY NIGHT THROUGH THE WEEKEND...UPPER
FLOW WILL REMAIN MOSTLY ZONAL ACROSS THE COUNTRY WITH SEVERAL WEAK
WAVES PASSING WELL NORTH OF THE AREA. AT THE SURFACE...A LARGE HIGH
PRESSURE WILL SETTLE OVERHEAD WITH A VERY WEAK GRADIENT IN PLACE
ALONG WITH DRY CONDITIONS PERSISTING. A WEAK FRONT ASSOCIATED WITH
AN UPPER PIECE OF ENERGY PASSING NORTH OF THE AREA WILL APPROACH
FROM THE NORTH SUNDAY...THEN MOVE OVER THE AREA SUNDAY NIGHT INTO
MONDAY. VERY LITTLE MOISTURE WILL ACCOMPANY THIS FRONT...WHICH WILL
KEEP THE RAINFALL PROBABILITIES LOW.

TEMPERATURES WILL REMAIN BELOW AVERAGE THROUGH THE WEEKEND THEN
SLOWLY BEGIN TO RETURN TO NORMAL SUNDAY NIGHT THROUGH THE REMAINDER
OF THE PERIOD. THE COOLEST PERIOD WILL BE SATURDAY MORNING AS
TEMPERATURES ARE FORECAST TO REACH THE MID 30S BY DAYBREAK.

&&

.MARINE...A COLD FRONT WILL PUSH FROM WEST TO EAST ACROSS THE MARINE
AREA TONIGHT INTO THURSDAY MORNING. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL PRECEDE THE FRONT. A SMALL CRAFT ADVISORY IS
IN EFFECT AND HAS BEEN EXTENDED THROUGH THURSDAY NIGHT. CONDITIONS
WILL SIGNIFICANTLY IMPROVE FRIDAY AND THIS WEEKEND AS HIGH
PRESSURE BUILDS BACK OVER THE REGION.

&&

.AVIATION...THE HEAVIEST PART OF THE LINE OF THUNDERSTORMS CURRENTLY
OVER THE REGION HAS CLEARED KDHN AND KABY AS OF 2 PM EST. IT WILL
QUICKLY MOVE THROUGH KVLD BY LATE AFTERNOON AND EARLY EVENING WHILE
THUNDERSTORMS ALONG THE SOUTHERN...SLOWER MOVING PORTION OF THE LINE
WILL CONTINUE A BIT LONGER FOR OUR FLORIDA TERMINALS. AHEAD OF THE
MAIN LINE OF STORMS...MVFR CIGS PREVAIL WITH THE EXCEPTION OF THE
IMMEDIATE COAST WHERE LOW CIGS AND FOG ARE MOVING NORTH OFF
APALACHEE BAY. WITHIN THE LINE OF STORMS LIFR CONDITIONS ARE COMMON
WHILE IFR CONDITIONS ARE LIKELY BEHIND THE LINE. IFR CIGS WILL CLEAR
FROM WEST TO EAST TOMORROW BEGINNING IN THE VERY EARLY MORNING HOURS
WITH KDHN. VFR CONDITIONS ARE EXPECTED FOR ALL TERMINALS BY
LATE MORNING TOMORROW WITH A SCATTERED DECK AROUND 6KFT POSSIBLE FOR
OUR NORTHERNMOST TERMINALS TOMORROW AFTERNOON. MAIN CONCERN FOR
TOMORROW WILL BE ELEVATED SUSTAINED WINDS BETWEEN 15 AND 20 KTS WITH
EVEN HIGHER GUSTS NEAR 30 KTS POSSIBLE.

&&

.FIRE WEATHER...AS WE DRY OUT BEHIND THE FRONT TOMORROW...RELATIVE
HUMIDITY VALUES ARE FORECAST TO BRIEFLY DROP BELOW CRITICAL LEVELS
IN THE LATE AFTERNOON. ALTHOUGH DURATIONS WILL NOT WARRANT A RED
FLAG WARNING...ELEVATED 20 FT WINDS...FREQUENT GUSTS OVER 20
KTS...AND HIGH DISPERSIONS COMBINED WITH THE LOW RH VALUES WILL
PROMPT THE ISSUANCE OF A RED FLAG WARNING FOR TOMORROW AFTERNOON. ON
FRIDAY...LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE POSSIBLE AND A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR MOST OF THE AFTERNOON. DRY
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH AT LEAST THE FIRST PART
OF NEXT WEEK AND OUR FIRE WEATHER CUSTOMERS ARE URGED TO PAY CLOSE
ATTENTION FOR ANY WATCHES AND WARNINGS THAT MAY BECOME NECESSARY
OVER THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   57 66 37 65 33/ 80 20 0 0 0
PANAMA CITY   54 65 41 63 42/ 70  0 0 0 0
DOTHAN        49 61 36 61 38/ 60  0 0 0 0
ALBANY        53 61 34 63 35/ 70 10 0 0 0
VALDOSTA      59 64 35 62 32/ 80 30 0 0 0
CROSS CITY    62 68 37 65 33/ 70 30 0 0 0
APALACHICOLA  57 65 40 62 40/ 80 20 0 0 0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: COASTAL BAY...SOUTH WALTON.

     RED FLAG WARNING FROM 3 PM EST /2 PM CST/ TO 7 PM EST /6 PM CST/
     THURSDAY FOR ALL ZONES.

     FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR ALL ZONES.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR ALL ZONES.

&&

AVIATION/FIRE WEATHER...HARRIGAN
LONG TERM DISCUSSION...GIBBS
REST OF DISCUSSION...BARRY
Hazardous weather outlook, Mar 9, 3:20 AM CST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 AM EST WED MAR 9 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-100930-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
420 AM EST WED MAR 9 2011 /320 AM CST WED MAR 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS THE FORECAST
AREA...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT
AS A STRONG COLD FRONT SWEEPS ACROSS THE REGION FROM WEST TO
EAST. WHILE DAMAGING STRAIGHT LINE WIND IS THE MAIN THREAT...
ISOLATED TORNADOES ARE ALSO POSSIBLE. THE COLD FRONT WILL MOVE
OVER OUR LOCAL AREA THROUGH LATE TONIGHT. LOCALLY HEAVY RAIN IS
LIKELY WITH LOCALIZED FLOODING OF STREETS...STREAMS AND ROADS
POSSIBLE.

AHEAD OF THE FRONT...ONSHORE WINDS WILL INCREASE AND BECOME
GUSTY. THIS WILL LIKELY GENERATE HIGH SURF ACROSS THE BEACHES OF
WALTON AND BAY COUNTIES. THEREFORE A HIGH SURF ADVISORY IS IN
EFFECT FOR THESE AREA. LOCALLY HEAVY RAIN IS LIKELY THROUGH THE
DAY... ESPECIALLY ACROSS AREAS WEST OF THE APALACHICOLA RIVER.

SOUTHEAST WINDS OVER THE MARINE AREA AROUND 20 KNOTS AND SEAS
BUILDING TO 5 TO 7 FEET OFFSHORE WILL CREATE HAZARDOUS CONDITIONS
FOR MARINERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT.

A HIGH RISK OF RIP CURRENTS IS EXPECTED TO CONTINUE ALONG THE
SOUTHEAST FACING BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE FRONT WILL EXIT FROM WEST TO EAST ON THURSDAY WITH LINGERING
SHOWERS POSSIBLE DURING THE MORNING...MAINLY EASTERN AREAS. IN ITS
WAKE...HIGH PRESSURE WILL A DRIER AND COOLER AIR MASS AND GUSTY
OFFSHORE WINDS WILL OVERSPREAD THE REGION. THIS WOULD FAVOR THE
SPREAD OF WILDFIRES SHOULD ANY OCCUR INTO THE WEEKEND.
TEMPERATURES WILL DIP INTO THE 30S THURSDAY AND FRIDAY NIGHTS...
THEN STEADILY CLIMB BACK TOWARD AVERAGE OVER THE WEEKEND. THE NEXT
CHANCE OF RAIN WILL BE TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. EMERGENCY MANAGERS
AND SPOTTERS SHOULD CLOSELY MONITOR THE WEATHER AND REPORT ANY
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Local storm report, Mar 9, 1:55 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     3 SW EDWIN              31.63N 85.41W
03/09/2011                   HENRY              AL   EMERGENCY MNGR

            MOBILE HOME DAMAGED. POSSIBLE TORNADO.

&&

CAMP
Local storm report, Mar 9, 2:19 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     3 SW EDWIN              31.63N 85.41W
03/09/2011                   HENRY              AL   EMERGENCY MNGR

            *** 1 INJ *** MOBILE HOME FLIPPED OVER AND DESTROYED.
            OCCUPANT RECEIVED MINOR CUT TO HAND. POSSIBLE TORNADO.

&&

FOURNIER
Local storm report, Mar 9, 2:21 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     FITZGERALD              31.71N 83.25W
03/09/2011                   BEN HILL           GA   LAW ENFORCEMENT

            TREES DOWN IN FITZGERALD.

&&

CAMP
Local storm report, Mar 9, 2:33 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     ARITON                  31.60N 85.72W
03/09/2011                   DALE               AL   EMERGENCY MNGR

            MINOR DAMAGE TO A FEW HOMES IN ARITON DUE TO FALLING
            TREES.

&&

CAMP
Local storm report, Mar 9, 3:16 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     10 W STOCKS             31.66N 84.26W
03/09/2011                   LEE                GA   EMERGENCY MNGR

            2 ROOFS DAMAGED AT THE SAME BUILDING COMPLEX.

&&

FOURNIER
Local storm report, Mar 9, 3:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM EST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TORNADO          2 NNW DOERUN            31.35N 83.93W
03/09/2011                   WORTH              GA   TRAINED SPOTTER

            SEVERAL BOARDS BLOWN OFF A WOODEN FENCE.

&&

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 12:54 AM CSTHigh Surf AdvisoryTAEBay, Walton17 hr
Mar 9, 3:41 AM CSTFire Weather WatchTAEGadsden, Jefferson, Leon, Madison, Taylor, Wakulla12 hr
Mar 9, 10:37 AM CSTSevere Thunderstorm WarningTAEWalton38 min
Mar 9, 1:56 PM CSTSpecial Marine WarningTAE33 min
Mar 9, 4:10 PM CSTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more22 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.